Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 25, 2005, 5:07 AM CDT for Coahoma County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 5:07 AM CDT (10:07 UTC)
- Expired
- Sep 25, 2005, 7:00 AM CDT
- In force
- 113 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 251008 FFWMEG MSC027-251200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 507 AM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 700 AM CDT * AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. RAIN WILL CONTINUE TO FALL OVER COAHOMA COUNTY OVER THE NEXT HOUR OR TWO. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS... JONESTOWN...DUBLIN AND CLARKSDALE. .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. TURN AROUND, DONT DROWN .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. TURN AROUND, DONT DROWN .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3440 9044 3405 9050 3415 9078 3434 9058 $$
1 follow-up statement
000 WGUS74 KMEG 251156 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 656 AM CDT SUN SEP 25 2005 MSC027-251206- COAHOMA MS- 656 AM CDT SUN SEP 25 2005 ...THE FLASH FLOOD WARNING FOR COAHOMA COUNTY EXPIRES AT 700 AM CDT... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3440 9044 3405 9050 3415 9078 3434 9058 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:15 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 25, 3:15 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT SUN SEP 25 2005 .DISCUSSION... TROPICAL DEPRESSION RITA IS NOW THREATENING THE MIDSOUTH WITH SEVERE WEATHER...HIGH WINDS AND FLOODING. TORNADOES AND FLASH FLOODING SEEM TO THE MOST SERIOUS THREAT TODAY. THE EYE AT 3 AM WAS AROUND HOPE AR. THE EYA SHOULD MOVE NORTHEAST TO JUST NORTHEAST OF LITTLE ROCK BY 7 PM AND ON NORTHEAST TO THE BOOTHEEL BY 7 AM MONDAY. MAIN FEEDER BAND NOW GOES UP THE MISSISSIPPI RIVER TO NEAR GREENVILLE MS AND THEN NORTH INTO EAST CENTRAL AR BEFORE CURVING INTO NORTH CENTRAL AR. THE BAND IS MOVING SLOWLY EAST. TORNADOES HAVE OCCURRED WITH THIS BAND ALONG WITH FLASH FLOODING UNDER THE TRAINING HEAVY CELLS. ANOTHER TORNADO WATCH HAS BEEN ISSUED AND WILL LAST UNTIL 1 PM DUE TO SLOW MOVEMENT OF THE STORM AND DAYTIME HEATING THAT MIGHT OCCUR FROM BREAKS IN CLOUD COVER. STRONG WINDS WITH GUSTS TO 40 MPH WILL BE COMMON OVER THE MIDSOUTH TODAY. EVEN STRONGER GUSTS COULD OCCUR NEAR HEAVIER STORMS. STORMS SHOULD TAPER OFF MONDAY AS THE TROPICAL SYSTEM MOVES TO THE NORTHEAST AND HIGH PRESSURE FILLS INTO THE AREA. && .MEG WATCHES/WARNINGS/ADVISORIES AR...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MO...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MS...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. TN...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. E$$
Hazardous weather outlook, Sep 24, 8:05 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CDT SAT SEP 24 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 805 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT TROPICAL STORM RITA CONTINUES TO MOVE NORTHEAST ACROSS NORTHWEST LOUISIANA THIS EVENING. CONVECTIVE RAINBANDS ASSOCIATED WITH RITA WILL MOVE NORTHWESTWARD INTO THE MID-SOUTH THIS EVENING AND TONIGHT. THESE BANDS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WIND GUSTS AND POSSIBLE TORNADOES. THE GREATEST POTENTIAL FOR SEVERE WEATHER TONIGHT WILL BE WEST OF A LINE FROM HAYTI MISSOURI TO HOUSTON MISSISSIPPI. ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE SEVERE WEATHER AND FLASH FLOODING THREAT MAY EXTEND ACROSS PORTIONS OF THE MID-SOUTH AGAIN ON SUNDAY...WITH THE GREATEST THREAT AT THIS TIME ACROSS THE SOUTHERN HALF OF THE AREA. THIS AGAIN WILL DEPEND UPON THE EVENTUAL TRACK AND FURTHER UPDATES WILL BE PROVIDED TO REFINE THE SEVERE THREAT AND FLASH FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE LIKELY ACROSS PORTIONS OF THE MID-SOUTH TONIGHT AND POSSIBLE AGAIN ON SUNDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:58 PM CDT | Tornado Warning | MEG | Tallahatchie | 32 min |
| Sep 25, 4:05 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 25 min |
| Sep 25, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 31 min |
| Sep 25, 5:00 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| Sep 25, 6:09 AM CDT | Flash Flood Warning | MEG | Tunica | 2 hr |
| Sep 25, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 46 min |
| Sep 25, 11:57 AM CDT | Tornado Warning | MEG | Monroe | 33 min |
| Sep 25, 1:03 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 27 min |
| Sep 25, 1:08 PM CDT | Tornado Warning | MEG | Prentiss | 22 min |
| Sep 25, 1:26 PM CDT | Tornado Warning | MEG | Tishomingo | 34 min |
| Sep 25, 2:19 PM CDT | Tornado Warning | MEG | Itawamba | 26 min |
| Sep 25, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 34 min |
| Sep 25, 4:52 PM CDT | Tornado Warning | MEG | Itawamba | 23 min |
| Sep 25, 5:04 PM CDT | Flash Flood Warning | MEG | Alcorn | 116 min |
| Sep 25, 5:18 PM CDT | Tornado Warning | MEG | Itawamba | 27 min |
| Sep 25, 6:42 PM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.